Erectile Dysfunction meds can make you hard…of hearing

From Medscape today:

Erectile Dysfunction Drugs Linked to Risk for Hearing Loss

Publication LogoYael Waknine

October 19, 2007 — Sudden loss of hearing has been reported in patients taking phosphodiesterase 5 (PDE-5) inhibitors, the US Food and Drug Administration warned healthcare professionals yesterday.

In some cases, the sudden loss or decrease in hearing was accompanied by vestibular symptoms such as tinnitus, vertigo, and dizziness, according to an alert sent from MedWatch, the FDA’s safety information and adverse event reporting program.

The warning was based on 29 postmarketing cases that occurred in a strong temporal relationship to dosing with sildenafil (Viagra, Pfizer, Inc), tadalafil (Cialis, Lilly ICOS, LLC), and vardenafil (Levitra, Bayer Pharmaceuticals Corp), which were taken for the treatment of erectile dysfunction. Other cases were also reported during clinical trials…

Ladies, if your whispered sweet nothings are being ignored, speak up a bit.


Comments

  1. It has been my experience that even men NOT taking viagra are a bit hard of hearing when they have an erection. Hmmmmmm…sounds like a study with a control group is in order.

  2. Nurse 1961 says:

    Isn’t this the same class of drugs that carry the warning that “in studies this drug has caused blindness in individuals taking this medication”.

    I am waiting for the warning to say, “studies of this medication have been linked to periods of vocal cord paresthesia in patients taking this medication”.

    Then we would have the full trifecta! See, Hear, Speak

  3. LadyDoc: interesting comment!

    If we extrapolate from this, sending out important information for users (or potential users, according to LadyDoc) of Viagra by podcast may be a bad idea…

  4. so these meds have a known risk of blindness and hearing loss yet are still on the market and being prescribed to millions while Vioxx, a drug that did enormous good for millions of people was yanked off the market because it may cause a slightly increased risk of heart attack. Hmmmm. Does anyone but me see a problem here?

  5. As if the blindness wasn’t bad enough. Although Viagra has some side affects, I wouldn’t go as far as to compare it with Vioxx. Vioxx greatly increased its users risk of heart attacks.

  6. I have heard they can also cause vision loss if you take meds like viagra, I read an article once that some men see a blue haze in their vision when they take viagra, I will try to find the article and post it.